Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 19, NWS Midland/Odessa, TX

September 10, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 10, 2015, 3:23 AM CDT for Presidio County, Texas. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Sep 10, 2015, 3:23 AM CDT (08:23 UTC)
Expired
Sep 17, 2015, 3:23 AM CDT
In force
7 days
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WGUS44 KMAF 100823
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT THU SEP 10 2015

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  
.Heavy rainfall from thunderstorms that occurred Wednesday evening is making its way into the Rio Grande. Flooding is already occurring near Presidio and is expected to continue through the morning. The river has risen to 12.5 feet 6 miles WNW of Presidio which is near the record crest of 15.3 feet. The river is still rising and may reach moderate flood stage at the International Bridge in Presidio and further south. An updated forecast for the river levels will be issued soon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-110023-
/O.NEW.KMAF.FL.W.0018.150910T0823Z-000000T0000Z/
/PIOT2.1.ER.150910T0546Z.150910T0715Z.000000T0000Z.NO/
323 AM CDT THU SEP 10 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande above Presidio 6WNW.
* until further notice, or until the warning is cancelled.
* At  2AM Thursday the stage was 12.5 feet (3.8 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the 
  levees.  

This crest compares to a previous crest of 11.8 feet (3.6 meters) on 
Jun 14 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0   12.5   Thu  2 AM     M     M     M     M

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    3.8   Thu  2 AM     M     M     M     M

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-110022-
/O.NEW.KMAF.FL.W.0019.150910T0823Z-000000T0000Z/
/PRST2.1.ER.150910T0557Z.150910T0715Z.000000T0000Z.NO/
323 AM CDT THU SEP 10 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At  2AM Thursday the stage was 17.6 feet (5.4 meters).
* Flood stage is 15.5 feet (4.7 meters).

This crest compares to a previous crest of 17.7 feet (5.4 meters) on 
Sep 26 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio Inter 12.0 15.5   17.6   Thu  2 AM     M     M     M     M

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio Inter  3.7  4.7    5.4   Thu  2 AM     M     M     M     M

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-101950-
/O.NEW.KMAF.FL.W.0020.150910T0823Z-150910T1950Z/
/PRDT2.1.ER.150910T0631Z.150910T0715Z.150910T0750Z.NO/
323 AM CDT THU SEP 10 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande below Presidio 5SE.
* until this afternoon, or until the warning is cancelled.
* At  2AM Thursday the stage was 10.0 feet (3.0 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  after midnight this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and low lying areas begin to flood.

This crest compares to a previous crest of 10.0 feet (3.0 meters) on 
Jun 13 2003.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    8.0  9.0   10.0   Thu  2 AM   M     M     M     M

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    2.4  2.7    3.0   Thu  2 AM   M     M     M     M

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$
2 follow-up statements
565 
WGUS84 KMAF 101000
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT THU SEP 10 2015

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  
.Heavy rainfall from thunderstorms that occurred Wednesday evening is making its way into the Rio Grande. The river is beginning to crest near Presidio as of 5 AM CDT. Expect minor flooding along the river with a quick fall below flood stage later this morning. More heavy rain is possible later today so river conditions should be monitored closely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued later this morning.

&&

TXC377-110102-
/O.EXT.KMAF.FL.W.0018.000000T0000Z-150911T0102Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150910T1302Z.NR/
500 AM CDT THU SEP 10 2015

The Flood Warning continues for
  the Rio Grande above Presidio 6WNW.
* until this evening, or until the warning is cancelled.
* At  4AM Thursday the stage was 11.9 feet (3.6 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the 
  levees.  

This crest compares to a previous crest of 11.7 feet (3.6 meters) on 
Aug 21 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio 6WNW   6.0  9.0   11.9   Thu  4 AM   9.8   5.2   5.2   5.2

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio 6WNW   1.8  2.7    3.6   Thu  4 AM   3.0   1.6   1.6   1.6

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-110056-
/O.EXT.KMAF.FL.W.0019.000000T0000Z-150911T0056Z/
/PRST2.1.ER.150910T0557Z.150910T0900Z.150910T1256Z.NO/
500 AM CDT THU SEP 10 2015

The Flood Warning continues for
  the Rio Grande at Presidio International Bridge.
* until this evening, or until the warning is cancelled.
* At  4AM Thursday the stage was 18.4 feet (5.6 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 20.0 feet (6.1 meters), the river reaches moderate flood
  stage, inundating the plain between the levees.  Erosion of the 
  levees is likely.  Water may seep through the levees, flooding 
  adjacent farmland.

This crest compares to a previous crest of 18.0 feet (5.5 meters) on 
Jul 9 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio Inter 12.0 15.5   18.4   Thu  4 AM  17.5   4.8   4.8   4.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio Inter  3.7  4.7    5.6   Thu  4 AM   5.3   1.5   1.5   1.5

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-110159-
/O.EXT.KMAF.FL.W.0020.000000T0000Z-150911T0417Z/
/PRDT2.1.ER.150910T0631Z.150910T1200Z.150910T1617Z.NO/
500 AM CDT THU SEP 10 2015

...Flood Warning extended until this evening...The Flood Warning 
continues for
  the Rio Grande below Presidio 5SE.
* until this evening, or until the warning is cancelled.
* At  4AM Thursday the stage was 9.6 feet (2.9 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.8 feet (3.3 
  meters) by this morning.  The river will fall below flood stage 
  late this morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along 
  the river.  Irrigation pumps may need to be removed.  No threats to
  residences or other structures are known to occur.

This crest compares to a previous crest of 10.2 feet (3.1 meters) on 
Jul 9 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio 5SE    8.0  9.0    9.6   Thu  4 AM  10.8   8.2   2.8   2.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Thu   Fri
                                                7AM   1PM   7PM   1AM
  Presidio 5SE    2.4  2.7    2.9   Thu  4 AM   3.3   2.5   0.9   0.8

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$
006 
WGUS84 KMAF 101401
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 AM CDT THU SEP 10 2015

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  
The Rio Grande at the Presidio International bridge has crested slightly
above flood stage and will return to normal flow this afternoon. Further
heavy rainfall may result in additional periods of flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-101430-
/O.CAN.KMAF.FL.W.0019.000000T0000Z-150911T0056Z/
/PRST2.1.ER.150910T0557Z.150910T0945Z.150910T1300Z.NO/
900 AM CDT THU SEP 10 2015

The Flood Warning is cancelled for
  the Rio Grande at Presidio International Bridge.
* At  8AM Thursday the stage was 15.0 feet (4.6 meters).
* Fell below flood stage at  8:00 AM Thursday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 4.1 feet (1.2 meters)
  by tomorrow morning.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 18.0 feet (5.5 meters) on 
Jul 9 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio Inter 12.0 15.5   15.0   Thu  8 AM   4.1   4.2   4.2   4.2

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio Inter  3.7  4.7    4.6   Thu  8 AM   1.2   1.3   1.3   1.3

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 9, 11:45 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 9, 11:45 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1145 PM CDT WED SEP 9 2015

.AVIATION...
06Z TAF issuance
Main concern over the next few hours will be whether low cigs will
develop. Confidence is low, but have included at KHOB for now.
Will amend if low clouds fill in further south. Storms have
dissipated across the area and don't expect redevelopment tonight.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29
Hazardous weather outlook, Sep 9, 1:25 PM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
125 PM CDT WED SEP 9 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
125 PM CDT WED SEP 9 2015 /1225 PM MDT WED SEP 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO
TONIGHT. THE BEST CHANCE LOOKS TO BE ALONG AND SOUTH OF THE I-10
CORRIDOR AND WEST OF THE PECOS RIVER. GUSTY WINDS UP TO 50 MPH,
BRIEF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMS WILL DECREASE THURSDAY, BUT LOCALLY HEAVY RAIN WILL STILL
BE POSSIBLE MAINLY ACROSS AREAS ALONG AND WEST OF THE PECOS RIVER
THURSDAY. THUNDERSTORMS WILL INCREASE AGAIN FRIDAY AND NIGHT AS
ANOTHER COLD FRONT ENTERS WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:39 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Reeves3 hr
Sep 10, 2:00 AM CDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Sep 10, 3:11 AM CDTAreal Flood WarningMAFBrewster, Presidio3 hr
Sep 10, 3:23 AM CDTRiver Flood WarningMAFPresidio7 days
Sep 10, 3:23 AM CDTRiver Flood WarningMAFPresidio11 hr
Sep 10, 8:52 AM CDTRiver Flood WarningMAFBrewster, Presidio47 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.